On Ramanujan's continued fraction for (q2;q3)(q; q3)

George E. Andrews, Bruce C. Berndt, Jaebum Sohn, Ae Ja Yee, Alexandru Zaharescu

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.

Original languageEnglish (US)
Pages (from-to)2397-2411
Number of pages15
JournalTransactions of the American Mathematical Society
Volume355
Issue number6
DOIs
StatePublished - Jan 1 2003

Fingerprint

Ramanujan
Continued fraction
Asymptotic Formula
Ramanujan's Lost Notebook

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this

Andrews, George E. ; Berndt, Bruce C. ; Sohn, Jaebum ; Yee, Ae Ja ; Zaharescu, Alexandru. / On Ramanujan's continued fraction for (q2;q3)(q; q3). In: Transactions of the American Mathematical Society. 2003 ; Vol. 355, No. 6. pp. 2397-2411.
@article{d6f3e12159a44753bb363c56fb5a4070,
title = "On Ramanujan's continued fraction for (q2;q3) ∞(q; q3)∞",
abstract = "The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.",
author = "Andrews, {George E.} and Berndt, {Bruce C.} and Jaebum Sohn and Yee, {Ae Ja} and Alexandru Zaharescu",
year = "2003",
month = "1",
day = "1",
doi = "10.1090/S0002-9947-02-03155-0",
language = "English (US)",
volume = "355",
pages = "2397--2411",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "6",

}

On Ramanujan's continued fraction for (q2;q3)(q; q3). / Andrews, George E.; Berndt, Bruce C.; Sohn, Jaebum; Yee, Ae Ja; Zaharescu, Alexandru.

In: Transactions of the American Mathematical Society, Vol. 355, No. 6, 01.01.2003, p. 2397-2411.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On Ramanujan's continued fraction for (q2;q3) ∞(q; q3)∞

AU - Andrews, George E.

AU - Berndt, Bruce C.

AU - Sohn, Jaebum

AU - Yee, Ae Ja

AU - Zaharescu, Alexandru

PY - 2003/1/1

Y1 - 2003/1/1

N2 - The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.

AB - The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.

UR - http://www.scopus.com/inward/record.url?scp=0037693039&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0037693039&partnerID=8YFLogxK

U2 - 10.1090/S0002-9947-02-03155-0

DO - 10.1090/S0002-9947-02-03155-0

M3 - Article

VL - 355

SP - 2397

EP - 2411

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 6

ER -